MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48010002S
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82219774 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the team noticed that the tip of the 10mm 2cm saber balloon was damaged upon opening of the package.A second balloon from the same lot number was used without any issue.There was no reported injury to the patient.There was no damaged noted to the packaging of the device.The balloon was stored and handled per the instructions for use (ifu).The device was stored in an omnicell while in the lab.There was no difficulty while removing from the packaging, while removing from the hoop, or while removing the protective balloon cover.The balloon was not advanced into sheath or patient due to noticeable damage.The procedure was ballooning of the pulmonary artery.The device will not be returned for evaluation.
 
Event or Problem Description
As reported, the team noticed that the tip of the 10mm 2cm saber balloon was damaged upon opening of the package.A second balloon from the same lot number was used without any issue.There was no reported injury to the patient.There was no damaged noted to the packaging of the device.The balloon was stored and handled per the instructions for use (ifu).The device was stored in an omnicell while in the lab.There was no difficulty while removing from the packaging, while removing from the hoop, or while removing the protective balloon cover.The balloon was not advanced into sheath or patient due to noticeable damage.The procedure was ballooning of the pulmonary artery.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, g3, h1, h2, h3 and h6 as reported, the team noticed the tip of the 10mm x 2cm saber percutaneous transluminal angioplasty (pta) balloon catheter was damaged upon opening of the package.A second balloon from the same lot number was used without any issue.There was no reported injury to the patient.There was no damaged noted to the packaging of the device.The balloon was stored and handled per the instructions for use (ifu).The device was stored in an omnicell while in the lab.There was no difficulty while removing from the packaging, while removing from the hoop, or while removing the protective balloon cover.The balloon was not advanced into sheath or patient due to noticeable damage.The procedure was ballooning of the pulmonary artery.The device was returned for analysis.One non-sterile saber 10mm x 2cm 90 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing that the reported event was clearly present in the received device as the distal tip showed that it was cracked as reported.The inflation mechanism was tested to evaluate the condition of the inflation lumen seeking for compromised sections.During this analysis, the balloon was inflated with no additional issues observed to the cracked distal tip.Sem analysis was performed to evaluate the distal tip cracked to determine the root cause.During analysis it was observed that elongations and striation patterns were present around zone affected.It was concluded that the polymeric deformations observed could be related as an attributable cause to the reported event as these patterns are normally related to an overload tensile exposure.A product history record (phr) review of lot 82219774 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿distal tip- cracked" was confirmed as the presence of a crack in the distal tip was observed by the naked eye upon device return.However, the exact cause cannot be determined.Sem analysis was performed, and results showed the near complete separation on the distal tip of the device presented evidence of elongations and striation patterns.The elongations found on the material of the unit are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the distal tip was induced to a tensile force that exceeded the material yield strength prior to the partial separation/crack.Several factors are being considered and further investigation is required to find a definitive root cause.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported as further investigation is warranted.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ the phr review does not suggest a manufacturing related issue; however, product analysis suggests that the event experienced by the customer needs further investigation to determine root cause.Therefore, an investigation has been initiated.
 
Event or Problem Description

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17939120
Report Number3007635982-2023-00316
Device Sequence Number19578941
Product Code LIT
UDI-Device Identifier20705032069004
UDI-Public(01)20705032069004(17)240531(10)82219774
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/31/2024
Device Catalogue Number48010002S
Device Lot Number82219774
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/23/2023
12/05/2023
01/05/2024
Initial Report FDA Received Date10/16/2023
Supplement Report FDA Received Date11/17/2023
12/20/2023
01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SABER 10MM2CM 90
Patient Age4 YR
Patient SexFemale
Patient Weight15 KG